71.2K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Hot flushes

9 REPLIES 9
RevCat
Member

Re: Hot flushes

So sorry you have the horrid hot flushes. Because I'm ER+ I'm on Tamoxifen and am very restricted on what I can take for them. I have chosen not to go down a drugs route, but was told by my team I could take one-a-day star flower oil (about £6 for a pack of 30 from Boots). For me it has had no effect, but others find it helpful.

I use a chillow at night - in fact I own two so I can swap over when one watms up from my hot head!! Whilst it cannot stop the flushes, the cooling effect does help me sleep better.

Otherwise I take a fan and a bottle of water everywhere I go these days!

Hope you find some relief soon.

Guest user
Not applicable

Re: Hot flushes

My Onc recommended Accupuncture which took about 4 sessions to show any difference....was a bit sceptical but first of all they stopped completey and more recently they have returned but now just a " glow" rather than a full-on "tropical moment" and also less frequent : maybe one or two a day and same at night.Some days none at all.

Another top tip from my accupuncturist was to cut back on caffeine ( none after 2p.m ) and also alcohol and spicey foods. That has DEF made a difference but is abit of a kill-joy !!

Just about to have roast dinner and a cheeky vino or 2 so will be flushing tonight !!! Life's a trade-off, eh ??

M x

BrainyBlonde
Member

Re: Hot flushes

Thanks very much Ruth. I will ask.

It's over 5 months now since I finished chemo so thought that they would subside but think they may actually be getting worse. I'm not sure if I'm it's just that I'm noticing them more in the absence of other stuff with the op and rads etc!

Jan
x

Ruth13
Member

Re: Hot flushes

Gabapentin can help, not many people find clonidine much use, but you can try it.

If not some of the newer antidepressants help with the hot flushes, SSRI types eg venlafaxine, they are used for hot flushes where we cannot take HRT. Ask your gp.

xx

Guest user
Not applicable

Re: Hot flushes

Ugh! They're horrible aren't they!! During and after chemo I was having a hot flush every 20 mins and was literally dripping with sweat. It was really embarrassing and I hated being out in public. I asked my GP about medication to help them and he suggested waiting a bit. 6 weeks after my final chemo they got loads better and then a few weeks later they were almost non-existent - a few warm moments rather than regular hot flushes!

BrainyBlonde
Member

Re: Hot flushes

Thanks so much. I have made a note of Gabapentin and Clonodine and will get to the docs next week to see what she says. You did make me laugh Minx with the magnet in your knickers and I may well give it a try..... sounds quite exciting!

Jan

Tolliebelle
Member

Re: Hot flushes

Hi BBB

I am also triple Neg but chemo actually put me in the menopause. Like you really suffering with hot flushes GP said no to HRT and has prescribed Clonodine which have helped not stopped them completely but down to a couple a day and only one during the night were was having 4 or 5 Unlike Minx I have had no side effects from them. GP did say there were a few things we could try if these didn't work so well worth making an appt to see yours.

Good Luck

Jill x x

Guest user
Not applicable

Re: Hot flushes

Hi, I am also going through the same it is driving me and my poor hubby mad.I seem to suffer more at night. DR did give me some tabltets called Clonidine but I had really bad side effects. So in desperation now don't laugh I have brought a magnet from Boots and have been wearing it in my knicker 24/7 I have only had it 4 days. It
is called ladycare and cost £20 I orded it online and came the next day. I hope this may be some help.
Minx x

moser
Member

Re: Hot flushes

HI blondebutbrainy

I believe that you can get gabapentin prescribed by your GP to help with hot flushes. I didn't do this but was thinking of it and that's what someone on here recommended.

good luck, Mo x

BrainyBlonde
Member

Hot flushes

I have had chemo prior to surgery, radiotherapy and am now starting to get back to 'normal' but am experiencing quite severe hot flushes. Having been through the menopause once I don't really feel as if I want to go there again. I am triple negative so haven't had any further therapies. I should have mentioned this to the onc at my last appointment but forgot! My brain's a shed these days!

Has anyone had this side effect (I presume from the chemo) and, if so, has anyone been treated successfully. I'm sure that HRT will be a strict no-no but wonder if there is anything else I can do?

I know they probably seem minor compared to what people on here are going through and have gone through and did to me until I started to feel better but now they are starting to get me down.

Thanks and best wishes
Jan